Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS

   
Mobile Device Pairing
Green Open Access
Transactions of the American Mathematical Society
Transactions of the American Mathematical Society
ISSN 1088-6850(online) ISSN 0002-9947(print)

 

Systems of diagonal Diophantine inequalities


Author: Eric Freeman
Journal: Trans. Amer. Math. Soc. 355 (2003), 2675-2713
MSC (2000): Primary 11D75; Secondary 11D41, 11D72, 11P55
Published electronically: March 17, 2003
MathSciNet review: 1975395
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: We treat systems of real diagonal forms $F_1({\mathbf x}), F_2({\mathbf x}), \ldots, F_R({\mathbf x})$ of degree $k$, in $s$ variables. We give a lower bound $s_0(R,k)$, which depends only on $R$ and $k$, such that if $s \geq s_0(R,k)$ holds, then, under certain conditions on the forms, and for any positive real number $\epsilon$, there is a nonzero integral simultaneous solution $\displaystyle{{\mathbf x}\in {\mathbb Z}^s}$ of the system of Diophantine inequalities $\vert F_i({\mathbf x})\vert < \epsilon$ for $1 \leq i \leq R$. In particular, our result is one of the first to treat systems of inequalities of even degree. The result is an extension of earlier work by the author on quadratic forms. Also, a restriction in that work is removed, which enables us to now treat combined systems of Diophantine equations and inequalities.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC (2000): 11D75, 11D41, 11D72, 11P55

Retrieve articles in all journals with MSC (2000): 11D75, 11D41, 11D72, 11P55


Additional Information

Eric Freeman
Affiliation: Department of Mathematics, University of Colorado, 395 UCB, Boulder, Colorado 80309
Address at time of publication: School of Mathematics, Institute for Advanced Study, 1 Einstein Drive, Princeton, NJ 08540
Email: freem@ias.edu

DOI: http://dx.doi.org/10.1090/S0002-9947-03-03121-0
PII: S 0002-9947(03)03121-0
Keywords: Combined systems of Diophantine equations and inequalities, forms in many variables, applications of the Hardy-Littlewood method.
Received by editor(s): October 15, 2001
Published electronically: March 17, 2003
Additional Notes: The author was supported by an NSF Postdoctoral Fellowship.
Article copyright: © Copyright 2003 American Mathematical Society